Heavy Snow, Campbell
- When
- February 3, 12:00 PM EST to 10:00 PM EST
- Where
- Campbell forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 38.947, -84.380 (the zone’s center; the record gives no point)
Four inches of snow was measured in Fort Thomas.
Low pressure tracked east through the Ohio Valley during the afternoon. This set up a boundary extending from just west of Richmond, Indiana, through eastern Cincinnati, to Maysville, Kentucky.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Low pressure tracked east through the Ohio Valley during the afternoon. This set up a boundary extending from just west of Richmond, Indiana, through eastern Cincinnati, to Maysville, Kentucky. A mid level disturbance created a very strong source of localized lift, which produced snowfall rates exceeding two inches per hour.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 3, 12:00 PM EST, 0 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1200 PM EST TUE FEB 3 2009
.SYNOPSIS...
LOW PRESSURE WILL SWING ACROSS THE AREA TODAY AND TONIGHT.
SCATTERED SNOW SHOWERS WILL LINGER ON WEDNESDAY IN A COLD
NORTHWEST FLOW OFF THE GREAT LAKES. DRIER AND MILDER WEATHER WILL
ACCOMPANY HIGH PRESSURE ON THURSDAY AND FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED SNOW TOTAL ACROSS THE WHITEWATER VALLEY TO 2-4 INCHES...TO
ACCOUNT FOR THE BANDING SNOWS AFFECTIGN THE AREA. IN
ADDITION...ADJUSTED THE TIME OF THE SN IN THE E.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
STEADY SNOW WILL WIND DOWN FROM WEST TO EAST DURING THE
EVENING...LEAVING SCATTERED SNOW SHOWERS LATE TONIGHT. LOOK FOR
LITTLE ADDITIONAL ACCUMULATION TONIGHT. A CYCLONIC FLOW OFF THE
GREAT LAKES WILL CAUSE SCATTERED SNOW SHOWERS TO PERSIST WEDNESDAY
INTO WEDNESDAY NIGHT. HIGH PRESSURE WILL BRING AN END TO THE
SNOW SHOWERS BY THURSDAY.
WENT BELOW WARMER MAV GUIDANCE AS READINGS ARE LIKELY TO PLUMMET
BEHIND THE LOW. WIND CHILL VALUES WILL FALL BELOW ZERO AT TIMES
BUT ARE FORECAST TO REMAIN ABOVE THE MINUS 10 ADVISORY CRITERIA.
ON THURSDAY...MILDER TEMPERATURES WILL BE OFFSET BY GUSTY WINDS.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AFTER A WARM FRONT LIFTS NORTH LATE FRIDAY INTO FRIDAY NIGHT
THERE WILL BE A SUBSTANTIAL WARMUP WITH A GOOD INFLUX OF MOISTURE.
THERE IS SOME UNCERTAINTY WHETHER A COLD FRONT WILL SAG SOUTH INTO
THE REGION ON SUNDAY...ESPECIALLY SINCE THE 12Z ECMWF SOLUTION HAS
MADE A LARGE DEPARTURE FROM ITS PREVIOUS RUNS WHICH HAD GOOD
CONTINUITY. HAVE HEDGED TOWARDS THE 12Z GEFS MEAN WHICH WOULD
STALL THE FRONT IN THE NORTHERN HALF OF THE AREA BEFORE LIFTING
BACK NORTH. THE CHANCE OF RAIN SHOWERS WILL INCREASE WITH TIME
WITH THE POTENTIAL FOR A RATHER WET PERIOD EARLY IN THE WEEK.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
HIGHLY AMPLIFIED UPPER LEVEL FLOW PATTERN WITH UPPER LOW SETTLING
INTO THE GREAT LAKES TODAY. SHORTWAVE OVER CNTRL IL TO DIG SE INTO
SRN IN THIS MORNING AND THEN INTO THE MEAN TROF POSITION OVER KY
BY AFTN. FAVORABLE 925/850 CONVERGENCE COMES INTO PLAY AROUND 15Z
WITH THE BEST FORCING ACRS THE SRN TAF SITES.
THIS WILL LEAD TO LOWERING CIGS TOWARD THIS MORNING AND A GOOD
CHANCE OF ACCUMULATING SNOW AT THE SOUTHERN TAF SITES. ACROSS THE SOUTH
WILL GO WITH PREVAILING MVFR CIGS AND VSBYS MUCH OF THE DAY...AND
OCNL IFR VSBY/CIG RESTRICTIONS WITH THE BEST LIFT. ACRS KCMH/KLCK...WILL
HANDLE PCPN CHANCE WITH JUST A MENTION OF MVFR VSBYS. MVFR CIGS TO
LINGER TONIGHT IN THE WAKE OF THIS SYSTEM. WITH UPPER LEVEL LOW OVR
NRN OHIO AND FAVORABLE FETCH DEVELOPING OFF LAKE MICHIGAN...EXPECT
TO SEE SCTD SNOW SHOWERS. HAVE HANDLED THESE LINGERING SNOW SHOWERS
WITH VCSH.
OUTLOOK...MVFR VISIBILITIES AND CEILINGS POSSIBLE WEDNESDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
OHZ060>062-070>072-077-078.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR OHZ063-
073-074-079>082-088.
KY...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
KYZ089>098.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR KYZ099-
100.
IN...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
INZ050-058-059-066-073>075-080.
&&
SYNOPSIS...CONIGLIO/SITES
NEAR TERM...SITES
SHORT TERM...CONIGLIO
LONG TERM...
AVIATION...ARHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 930 AM EST TUE FEB 3 2009 INZ050-058-059-066-073>075-080-KYZ089>098-OHZ060>062-070>072-077-078- 041430- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN- CLINTON-HAMILTON-CLERMONT- 930 AM EST TUE FEB 3 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...MIAMI VALLEY OF OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE. OHZ026-034-035-042>046-051>056-064-065-041430- HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI- CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD- 930 AM EST TUE FEB 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE. KYZ099-100-OHZ063-073-074-079>082-088-041430- MASON-LEWIS-FAYETTE OH-ROSS-HOCKING-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 930 AM EST TUE FEB 3 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE.
The national radar mosaic for the moment the first event began.
4 heavy snow. Local standard time, as filed.
Four inches of snow was measured in Fort Thomas.
Three and a half inches of snow was measured in Maysville.
Four inches of snow was measured in Brooksville.
Five and a half inches of snow was measured in Ribolt.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2009Every state in 2009This day in weather historyWarnings in Kentucky, February 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 161909, 161910, 161911, 161912.